| Catalog Number |
8065195601 |
| Medical Device Problem Code |
Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that before cataract surgery in an ophthalmic suture, needle at the tip was found broke off when opened.The surgery was performed and completed after replacing the product with another one.There was no patient harm.
Additional Manufacturer Narrative
One opened ophthalmic suture, in sheathing, within a blister was received in a bag for the reported issue of the needle tip was found broke off.The returned sample was visually inspected and was found to be nonconforming with the tip of the needle broke off.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria the investigation conducted a non-conformance review of the reported [lot/batch/serial] number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.The evaluation of the returned sample confirmed the reported issue of the needle tip was found broke off.How and when the tip of the needle broke off could not be determined.The most likely root cause is handling of the device; however, a manufacturing related handling root cause could not be ruled out.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.A nonconformance record was completed to determine the root cause for a broken tip.All suture needles are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).